Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 19, 2016Chattahoochee County, Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at May 19, 2016, 5:52 PM EDT for Chattahoochee County, Marion County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 5:52 PM EDT (21:52 UTC)
Expired
May 19, 2016, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Marion County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS82 KFFC 192152
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU MAY 19 2016
 
GAZ089>091-192230-
MUSCOGEE GA-MARION GA-CHATTAHOOCHEE GA-
552 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FORT
BENNING...OR 9 MILES NORTH OF CUSSETA...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...CUSSETA...NORTH FORT BENNING...BRANTLEY...EELBECK/WEST FORT
BENNING...ZELLOBEE...MARION
ESTATES...CHRISTOPHER...JUNIPER...DRANEVILLE... MANTA...OAKLAND AND
RENFROE.

LAT...LON 3220 8460 3223 8462 3223 8470 3230 8491
      3253 8478 3253 8468 3252 8469 3253 8465
      3253 8460 3252 8460 3253 8457 3253 8444
      3252 8443 3249 8443 3216 8448
TIME...MOT...LOC 2152Z 278DEG 10KT 3243 8472 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 3:23 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 19, 3:23 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
323 PM EDT THU MAY 19 2016

.SHORT TERM /Tonight through Friday Night/...
Some redevelopment of showers and thunderstorms expected this
afternoon and evening in the moist and unstable air mass. First
short wave was exiting the GA coast this afternoon with the next
wave expected to begin affecting the forecast area by sunrise. winds
have become easterly over much of the area as a wedge builds into
the state. Wedge should remain in place until passage of the surface
system Friday night. North GA should be more stable with most of the
thunderstorms across central. However...with deep tropical moisture
available and moderate instability...a few storms could become
strong Friday and Friday night with a marginal risk of severe. Heavy
rain remains a threat and one to two inches for most places seems
reasonable for the entire event. Have tweaked the highs down a bit
mainly eastern areas for Friday. Otherwise temperatures look okay.

41

.LONG TERM /Saturday through Thursday/...
No major changes made to the extended forecast. The extended forecast
begins at the end of the event that starts in the short term. Main
trof axis shifts east by saturday and most of the western half of
the state should go clear and dry out. however...the trof is
expected to transition to a cut off low off the N. Carolina coast
during the day Sunday. Wrap around moisture and disturbances riding
down the backside of the trof may allow for some SHRA/TSRA
Sunday...but it looks like the ridge will build in very fast Sunday
morning from the Western Great lake states. this ridge should help
keep any precipitation from developing across our area so have taken
pops out of the forecast except for extreme eastern portions of the
state sunday afternoon. Much drier air works into the region Monday
but is quickly overtaken by slight west to northwesterly flow
Tuesday. Reintroduced rain chances as a disturbance in that flow may
roll through late Tuesday. Temps by Monday through mid-week are
expected to creep back above normal.

01

&&

.Previous...
.LONG TERM /Friday Night through Wednesday/...

The extended period begins in the middle of an ongoing event as a
trof axis is working east across the region. Showers and
thunderstorms are expected to be fairly widespread during the
evening hours friday as a surface low tracks across north GA or
southern TN. Complicated by a wedge in place at the
surface...severe weather probabilities are difficult to determine
as the wedge should be eroding during the day and evening. Best
chances for severe should be confined to the area surrounding the
wedge boundary...wherever that ends up setting up and eroding to.
SPC has put the entire region in a marginal risk with the slight
risk region butting up against the southern CWA boundary.
Instability appears to be the biggest question mark and limiting
factor...however...given the decent veering in the lowest 3 km as
a result of easterly flow within the wedge zone...any uptick in
instability would increase the severe probs. Also not very
impressed with mid-level lapse rates aoa 5.5 deg c/km per
GFS...would like to see those numbers closer to 6.5 for higher
confidence in the severe potential. Believe those numbers are
lower as a result of the very saturated column. PW values on
Friday PM are pushing 1.75 inches across the Central and North
part of the state...which is at the climatological maximum for
this time of year. As a result...very heavy downpours with any
thunderstorms can be expected and rainfall rates may become an
issue in some of the areas that more commonly flood. Hi-res WRF
runs suggest a line of storms moving into the state around 18z on
Friday with greatest focus south of I-20. Too early to tell at
this point as Gulf Coast convection could also play a role in what
transpires. Nonetheless...showers and storms should be numerous
Friday and Friday night and continue to carry likely pops.

main trof axis shifts east by saturday and most of the western
half of the state should clear out and dry out. however...the trof
is expected to transition to a cut off low off of the N. Carolina
coast during the day Sunday. Wrap around moisture and disturbances
riding down the backside of the trof would allow for some
showers...maybe a TS to occur on Sunday...particularly East of
I-75.

very dry air works in by monday but is quickly overtaken by slight
west to northwesterly flow by tuesday. Reintroduced rain chances
as a disturbance in that flow may roll through late Tuesday. Temps
by Monday through mid-week are expected to creep back above
normal.

KS

AVIATION...
18Z Update...
Expect mvfr to low vfr this afternoon...except for some
persistent ifr mainly KAHN area. Some redevelopment of showers and
thunderstorms this afternoon and evening and will monitor to see
when the taf sites may be affected. Convection expected to
increase across the area Friday morning and into the afternoon
with the approach of the next short wave. Winds gradually becoming
northeast and lasting into Friday.

//ATL Confidence...
18Z Update...
medium confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  67  60  79 /  40  80  80  40
Atlanta         62  71  62  77 /  40  80  70  30
Blairsville     56  65  57  73 /  50  70  80  40
Cartersville    60  72  59  77 /  40  70  70  30
Columbus        66  76  65  81 /  30  80  70  30
Gainesville     59  66  59  76 /  40  80  80  30
Macon           64  76  66  82 /  40  80  70  30
Rome            60  72  60  78 /  40  70  60  20
Peachtree City  61  72  61  78 /  40  80  70  30
Vidalia         67  81  68  83 /  50  60  80  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, May 19, 5:15 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT THU MAY 19 2016

GAZ006>009-013>016-020>025-027-031>039-042>062-066>076-078>086-
089>098-102>113-200900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-
CHATTAHOOCHEE-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-CRISP-
DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-FORSYTH-
GILMER-GLASCOCK-GREENE-GWINNETT-HALL-HANCOCK-HARRIS-HEARD-HENRY-
HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-
LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-
STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TOWNS-
TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALTON-WARREN-WASHINGTON-
WEBSTER-WHEELER-WHITE-WILCOX-WILKES-WILKINSON-
515 PM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A STALLED FRONTAL
BOUNDARY ALONG THE INTERSTATE 85 CORRIDOR... TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS... MAINLY SOUTH OF INTERSTATE 85
THROUGH THE EVENING HOURS. A FEW STORMS COULD BECOME STRONG TO
SEVERE ACROSS MAINLY PARTS OF CENTRAL GEORGIA THIS EVENING. THE
THUNDERSTORM THREAT WILL GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF
DAYTIME HEATING.

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS WILL BE BRIEF STRONG GUSTY WINDS... FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GAZ001>005-011-012-019-030-041-200400-
CATOOSA-CHATTOOGA-DADE-FLOYD-GORDON-HARALSON-MURRAY-POLK-WALKER-
WHITFIELD-
546 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 19, 3:57 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU MAY 19 2016

GAZ048-056>059-192030-
HENRY GA-SPALDING GA-NEWTON GA-JASPER GA-BUTTS GA-
357 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...EASTERN
SPALDING...SOUTHERN NEWTON...NORTHWESTERN JASPER AND BUTTS COUNTIES
UNTIL 430 PM EDT...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS NEAR JENKINSBURG...OR 7
MILES NORTHWEST OF JACKSON...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JACKSON...LOCUST
GROVE...FLOVILLA...JENKINSBURG...STEWART...MCKIBBEN...
EUDORA...WORTHVILLE...STARK...INDIAN SPRINGS STATE
PARK...OLA...TURTLE COVE...NORTH ALCOVY AND FINCHERVILLE.

LAT...LON 3347 8411 3344 8375 3319 8383 3319 8384
      3320 8384 3319 8385 3320 8387 3320 8389
      3329 8416
TIME...MOT...LOC 1957Z 284DEG 10KT 3337 8405
Special weather statement, May 19, 4:47 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT THU MAY 19 2016

GAZ081-091>095-104-105-192115-
MARION GA-SUMTER GA-MACON GA-SCHLEY GA-CRAWFORD GA-PEACH GA-
HOUSTON GA-DOOLY GA-
447 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION...
NORTHEASTERN SUMTER...MACON...SCHLEY...SOUTHERN CRAWFORD...PEACH...
HOUSTON AND NORTHWESTERN DOOLY COUNTIES UNTIL 515 PM EDT...

AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT VALLEY TO NEAR IDEAL TO NEAR ELLAVILLE...AND
MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PERRY...FORT
VALLEY...ELLAVILLE...OGLETHORPE...WARNER ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...BYROMVIL
LE... IDEAL...ANDERSONVILLE...DOOLING...ROBINS AIR FORCE
BASE...PUTNAM...GARDEN VALLEY...DOYLE...FOUNTAINVILLE AND GROVANIA.

LAT...LON 3225 8454 3240 8420 3252 8407 3253 8400
      3256 8403 3264 8395 3263 8354 3261 8355
      3258 8354 3257 8355 3254 8354 3253 8354
      3250 8352 3249 8349 3244 8349 3234 8359
      3213 8403
TIME...MOT...LOC 2047Z 279DEG 24KT 3258 8393 3241 8410 3228 8439
Special weather statement, May 19, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU MAY 19 2016

GAZ050-060-061-192200-
GREENE GA-PUTNAM GA-HANCOCK GA-
531 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...SOUTHEASTERN
PUTNAM AND HANCOCK COUNTIES UNTIL 600 PM EDT...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF REYNOLDS
PLANTATION...OR 11 MILES EAST OF EATONTON...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...SPRINGFIELD...OCONEE SPRINGS PARK...CULVERTON...POWELTON...
SHOULDERBONE...DEVEREUX AND ROCKVILLE.

LAT...LON 3322 8282 3320 8283 3320 8325 3338 8328
      3344 8293 3344 8285 3343 8284 3342 8284
      3322 8280
TIME...MOT...LOC 2131Z 263DEG 16KT 3330 8318
Special weather statement, May 19, 5:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT THU MAY 19 2016

GAZ059-060-072-073-192200-
BALDWIN GA-JONES GA-JASPER GA-PUTNAM GA-
534 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BALDWIN...NORTHERN
JONES...SOUTHEASTERN JASPER AND SOUTHWESTERN PUTNAM COUNTIES UNTIL
600 PM EDT...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
GRAY...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GRAY...MERIWETHER...JARRELL
PLANTATION...STANFORDVILLE... RESSEAUS
CROSSROADS...HADDOCK...BLOUNTSVILLE...BRADLEY...WAYSIDE...ROUND
OAK...BROWNS CROSSING...HILLSBORO...ETHRIDGE AND PLANT HARLEE BRANCH.

LAT...LON 3301 8337 3301 8373 3303 8372 3308 8377
      3319 8379 3329 8326 3323 8325 3319 8327
      3318 8325
TIME...MOT...LOC 2134Z 275DEG 22KT 3312 8367
Special weather statement, May 19, 5:46 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU MAY 19 2016

GAZ072-073-083-084-192215-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-
546 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS...NORTHERN
WILKINSON...SOUTHEASTERN BALDWIN AND SOUTHEASTERN JONES COUNTIES
UNTIL 615 PM EDT...

AT 546 PM EDT...A STRONG THUNDERSTORM WAS NEAR IVEY...OR 12 MILES
SOUTHWEST OF MILLEDGEVILLE...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MCINTYRE...MIDWAY-HARDWICK...JAMES...
SCOTTSBORO...COOPERS...HARDWICK...MOUNTAIN SPRINGS...GREENBERRY
CROSSROADS...PANCRAS AND ALLENWOOD.

LAT...LON 3279 8343 3297 8350 3302 8336 3314 8312
      3311 8311 3308 8312 3305 8310 3306 8308
      3299 8305 3297 8306 3297 8307 3295 8307
      3291 8305 3288 8304
TIME...MOT...LOC 2146Z 247DEG 12KT 3293 8334
Special weather statement, May 19, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU MAY 19 2016

GAZ089>091-192230-
MUSCOGEE GA-MARION GA-CHATTAHOOCHEE GA-
552 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FORT
BENNING...OR 9 MILES NORTH OF CUSSETA...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...CUSSETA...NORTH FORT BENNING...BRANTLEY...EELBECK/WEST FORT
BENNING...ZELLOBEE...MARION
ESTATES...CHRISTOPHER...JUNIPER...DRANEVILLE... MANTA...OAKLAND AND
RENFROE.

LAT...LON 3220 8460 3223 8462 3223 8470 3230 8491
      3253 8478 3253 8468 3252 8469 3253 8465
      3253 8460 3252 8460 3253 8457 3253 8444
      3252 8443 3249 8443 3216 8448
TIME...MOT...LOC 2152Z 278DEG 10KT 3243 8472

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:22 AM EDTSpecial Weather StatementFFCTaylor38 min
May 19, 8:36 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Twiggs, Wilkinson39 min
May 19, 8:59 AM EDTSpecial Weather StatementFFCDodge, Pulaski, Wilcox31 min
May 19, 9:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Johnson, Putnam, Washington and 1 more50 min
May 19, 9:41 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington64 min
May 19, 10:43 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Montgomery, Telfair, Toombs, Treutlen and 1 more32 min
May 19, 11:34 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs26 min
May 19, 3:39 PM EDTSpecial Weather StatementFFCCrawford36 min
May 19, 3:57 PM EDTSpecial Weather StatementFFCButts33 min
May 19, 4:03 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford42 min
May 19, 4:39 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs34 min
May 19, 4:47 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach, Schley28 min
May 19, 5:31 PM EDTSpecial Weather StatementFFCHancock29 min
May 19, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
May 19, 5:46 PM EDTSpecial Weather StatementFFCBaldwin29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.